MAUDE Adverse Event Report: SYNTHES GMBH ALUMINUM HOHMANN RETRACTOR 35MM WIDTH

SYNTHES GMBH ALUMINUM HOHMANN RETRACTOR 35MM WIDTH
Catalog Number 03.100.108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary picture review: on the received picture there is a broken part of the tip of the hohmann visible.Based on the picture quality and perspective it is unknown if the device is still in its original packaging.The complaint is rated as confirmed as the hohmann is broken.Based on the information available, it has been determined that no corrective and/or preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history: lot part number:03.100.108, synthes lot number: h891738, supplier lot number: n/a, release to warehouse date: (b)(4) 2020 expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the aluminum hohmann retractor tip was found to be broken.There was no patient consequence.The procedure was successfully completed without surgical delay.This report is for one (1) aluminum hohmann retractor 35mm width.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: part number:03.100.108.Synthes lot number: h891738.Supplier lot number: n/a.Release to warehouse date: august 5, 2020.Expiration date: n/a.Supplier: viant as&o holdings llc.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the radiolucent hohmann retractor w/35 l275 (part# 03.100.108, lot# h891738) was received at us customer (cq).Upon visual inspection, it is observed that a small fragment/s got broken from the tip of the retractor.The broken fragments were not returned with the device.No other issues were identified with the returned device.Device failure/ defect found? yes.Dimensional inspection: the dimensional inspection was not performed due to post manufacturing defect.Documentation/ specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed: aluminum hohmann retractor current and manufactured revisions no design issues or discrepancies were found during this investigation.Complaint confirmed? yes, the device received had broken tip.Hence confirming the allegation.Investigation conclusion: this complaint condition was confirmed for radiolucent hohmann retractor w/35 l275.No definitive root cause could be determined based on the provided information.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM HOHMANN RETRACTOR 35MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11508030
Report Number8030965-2021-02081
Device Sequence Number5257893
Product Code GAD
UDI-Device Identifier07611819302297
UDI-Public(01)07611819302297
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.108
Device Lot NumberH891738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1